Alert archive / Virginia / Tornado Warnings in 2014
Tornado Warning 16, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at May 22, 2014, 5:29 PM EDT for 7 counties in Virginia. It was in force for 31 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 5:29 PM EDT (21:29 UTC)
- Expired
- May 22, 2014, 6:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Henrico County, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 34 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:35 PM EDT | HAIL 1 | Enon, VA | WIND GUSTS UP TO 45 TO 50 MPH WITH BROAD ROTATION. |
| May 22, 5:37 PM EDT | HAIL 1 | Screamersville, VA | |
| May 22, 5:40 PM EDT | FUNNEL CLOUD | Walthall, VA | FUNNEL CLOUD REPORTED NEAR EXIT 58 AND INTERSTATE 95. |
| May 22, 5:42 PM EDT | TSTM WND DMG | 1 Ene Arlington, VA | LARGE POWER POLE SNAPPED OFF. |
| May 22, 5:42 PM EDT | TSTM WND DMG | Hopewell, VA | PART OF ROOF BLOWN OFF APARTMENT COMPLEX. COUPLE OF TREES DOWN. |
| May 22, 5:44 PM EDT | TSTM WND DMG | 1 Nne Birchett Estate, VA | COUPLE OF TREES AND NUMEROUS LIMBS BLOWN DOWN. |
| May 22, 5:45 PM EDT | TSTM WND DMG | 2 Ese Manchester Mill, VA | STEEL OUTBUILDING PICKED UP DAMAGING TOP OF HOUSE...COUPLE OF SMALL TREES DOWN. |
| May 22, 5:45 PM EDT | TORNADO | 2 Ese Manchester Mill, VA | POSSIBLE BRIEF TORNADO....STEEL BUILDING PICKED UP DAMAGING TOP OF HOUSE |
| May 22, 5:45 PM EDT | TORNADO | 2 Ese Manchester Mill, VA | POSSIBLE BRIEF TORNADO TOUCHDOWN |
| May 22, 5:45 PM EDT | TORNADO | 2 Ese Manchester Mill, VA | STEEL OUTBUILDING PICKED UP DAMAGING TOP OF HOUSE...COUPLE OF SMALL TREES DOWN. |
| May 22, 5:51 PM EDT | HAIL 1 | Jordans Point, VA | QUARTER SIZE HAIL RTE 10 NEAR JORDANS POINT |
| May 22, 5:58 PM EDT | HAIL 1.25 | 2 Wnw Disputanta, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:18 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
984
WFUS51 KAKQ 222129
TORAKQ
VAC036-041-087-149-570-670-730-222200-
/O.NEW.KAKQ.TO.W.0016.140522T2129Z-140522T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
529 PM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHEASTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
SOUTH CENTRAL HENRICO COUNTY IN CENTRAL VIRGINIA...
PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
EASTERN CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 524 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
NEAR BELLWOOD...OR NEAR CHESTER. A TORNADO MAY DEVELOP AT ANY TIME.
DOPPLER RADAR SHOWED THIS DANGEROUS STORM MOVING SOUTHEAST AT 30
MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
COLONIAL HEIGHTS AROUND 535 PM EDT.
HOPEWELL AND JORDANS POINT AROUND 540 PM EDT.
PRINCE GEORGE AND FORT LEE AROUND 545 PM EDT.
GARYSVILLE AROUND 550 PM EDT.
DISPUTANTA AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE JORDAN POINT
COUNTRY CLUB...PETERSBURG NATIONAL BATTLEFIELD...BIRCHETT ESTATE...
NEW BOHEMIA AND PRINCE GEORGE GOLF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3718 7708 3711 7718 3702 7736 3740 7745
3745 7731
TIME...MOT...LOC 2128Z 327DEG 27KT 3736 7735
$$
MINNICK1 follow-up statement
730
WWUS51 KAKQ 222147
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EDT THU MAY 22 2014
VAC036-041-087-570-222156-
/O.CAN.KAKQ.TO.W.0016.000000T0000Z-140522T2200Z/
CHESTERFIELD VA-HENRICO VA-CHARLES CITY VA-
CITY OF COLONIAL HEIGHTS VA-
547 PM EDT THU MAY 22 2014
...THE TORNADO WARNING FOR CITY OF COLONIAL HEIGHTS...WEST CENTRAL
CHARLES CITY...SOUTH CENTRAL HENRICO AND SOUTHEASTERN CHESTERFIELD
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3728 7736 3729 7735 3732 7728 3731 7725
3732 7723 3732 7721 3731 7719 3718 7708
3711 7718 3702 7736
TIME...MOT...LOC 2146Z 327DEG 27KT 3725 7726
$$
VAC149-670-730-222200-
/O.CON.KAKQ.TO.W.0016.000000T0000Z-140522T2200Z/
PRINCE GEORGE VA-CITY OF PETERSBURG VA-CITY OF HOPEWELL VA-
547 PM EDT THU MAY 22 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CITY OF HOPEWELL...EASTERN
CITY OF PETERSBURG AND CENTRAL PRINCE GEORGE COUNTIES UNTIL 600 PM
EDT...
AT 542 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
NEAR SOUTHPARK MALL. A TORNADO MAY DEVELOP AT ANY TIME. THIS
DANGEROUS STORM WAS LOCATED NEAR HOPEWELL...MOVING SOUTHEAST AT 30
MPH.
THIS DANGEROUS STORM WILL BE NEAR...
DISPUTANTA AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE PRINCE
GEORGE GOLF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
&&
LAT...LON 3728 7736 3729 7735 3732 7728 3731 7725
3732 7723 3732 7721 3731 7719 3718 7708
3711 7718 3702 7736
TIME...MOT...LOC 2146Z 327DEG 27KT 3725 7726
$$
MINNICKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 22, 4:19 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 22, 4:19 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT THU MAY 22 2014
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION AND MOVE OFF THE COAST THIS
EVENING AND TONIGHT. HIGH PRESSURE WILL SLOWLY BUILD FROM THE
UPPER MIDWEST SOUTHEAST TO OVER THE MID ATLANTIC REGION FRIDAY
THROUGH SUNDAY. THE HIGH WILL SLIDE INTO THE ATLANTIC SUNDAY NIGHT
INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SVR TSTM WATCH IN EFFECT UNTIL 10 PM FOR THE NRN HALF OF THE
REGION. SCTD TSTMS...SOME STRONG AND SEVERE...WERE DEVELOPING
LATE THIS AFTN FM THE NRN VA PIEDMONT CNTIES NNE THRU MD AND INTO
PA. THESE STORMS WERE FORMING IN THE WARM/HUMID AIRMASS IN ADVANCE
OF A COLD FRONT. THE STORMS WILL PUSH ESE AND OFF THE CST LATE
THIS AFTN AND EVENG...WITH THE STRONGEST AND POSSIBLY SVR STORMS
MOVNG THRU THE NRN VA PIEDMONT ESE ACRS THE VA NRN NECK AND INTO
THE LWR MD AND VA ERN SHR. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. THE ACTIVITY WILL PUSH OFF THE CST BY 11 PM
WITH DRIER AIR FILTERING IN BEHIND THE FRONT FOR THE REMAINDER OF
THE NGT. MIN TEMPS WILL RANGE FM THE MID 50S TO THE MID 60S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THAT COLD FRONT WILL SINK FARTHER S OF THE AREA DURING FRI...WITH
DRIER NW OR N FLO CONTINUING TO FILTER IN...AS HI PRES BLDS FM
THE UPR MIDWEST SE INTO THE OH VLY. PARTLY TO MOSTLY SNY WITH
HIGHS RANGING FM THE MID 70S TO LWR 80S. LATER FRI THRU SAT...A
WEAK TROF SFC-ALOFT WILL DROP THRU THE NRN MID ATLC REGION. THIS
WILL PROVIDE ENE CNTIES WITH SOME MORE CLOUDINESS...AND COULD
TRIGGER AN ISLTD SHOWER OVR THE LWR MD/VA ERN SHR. OTHRWISE...MOSTLY
CLEAR TO PARTLY CLOUDY FRI NGT THRU SAT. LOWS FRI NGT IN THE 50S
TO NEAR 60. HIGHS ON SAT RANGING THRU THE 70S.
SAT NGT THRU SUN...SFC HI PRES WILL SLIDE FM THE OH VLY SE TO
RIGHT OVR THE MID ATLC REGION. CLEAR TO PARTLY CLOUDY WITH LOWS
SAT NGT RANGING THRU THE 50S TO NEAR 60...WITH MAX TEMPS ON SUN IN
THE UPR 70S TO LWR 80S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE MID/UPPER FLOW PATTERN DURING THE EARLY TO MIDDLE PORTION OF
NEXT WEEK WILL BE CHARACTERIZED BY RIDGING FROM THE NORTHERN PLAINS
TO THE MID ATLANTIC...WITH A CLOSED LOW SLOWLY TRAVERSING THE
CENTRAL PLAINS AND MID-MISSISSIPPI VALLEY. PRECIPITATION POTENTIAL
WILL BE LIMITED DURING THE EXTENDED PERIOD DUE TO RATHER WEAK
SYNOPTIC WIND FIELDS. THE BEST TIME-FRAME FOR SHOWERS/TSTMS (SLIGHT
CHC/LOW-END CHC AT THIS TIME) WILL BE TUESDAY AFTERNOON/EVENING WHEN
A WEAK SHORTWAVE AND ASSOCIATED COLD FRONT COMBINE WITH LEE-SIDE
TROUGHING E OF THE MOUNTAINS. MINIMAL POPS WILL BE MAINTAINED FOR
SRN PORTIONS WEDNESDAY AS THE FRONT SLOWLY SAGS S THROUGH THE AREA.
DRY CONDITIONS ARE THEN EXPECTED TO PREVAIL TOWARD THE END OF THE
WEEK. HIGH TEMPERATURES WILL BE ABOVE NORMAL EARLY IN THE
WEEK...WITH HIGHS IN THE MID 80S MONDAY...FOLLOWED BY UPPER 80S TO
NEAR 90 TUESDAY. TEMPERATURES TREND BACK TOWARD NORMAL WEDNESDAY
INTO THURSDAY AS THE COLD FRONT SAGS THROUGH THE REGION. LOWS SHOULD
AVERAGE FROM THE UPPER 50S TO MID 60S THROUGH THE PERIOD.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS AS OF 18Z...WITH SHOWERS/TSTMS STILL WELL OFF TO THE
N/W OF THE LOCAL AREA. ANTICIPATING THAT SOME OF THESE SCATTERED
SHOWERS AND TSTMS WILL DRIFT SOUTH AND/OR DEVELOP OVER VA/MD OVER
THE NEXT FEW HRS. NOT ENOUGH TO INCLUDE "TSRA" IN AT ANY TAF SITE
BUT DID ADD A TEMPO GROUP FOR SHRA AT KRIC/SBY FOR NOW. COULD ALSO
SEE THEM AT KORF/KPHF/KECG THE OTHER SITES ALTHOUGH TIMING EVEN
MORE UNCERTAIN. BRIEF IFR/MVFR CONDITIONS WILL BE POSSIBLE WITH
SHOWERS/TSTMS...MORE LIKELY DUE TO VSBYS THAN CIGS. ALSO...IF ANY
SITE DOES RECEIVE APPRECIABLE RAINFALL...A FEW HRS WORTH OF MVFR/IFR
CIGS/VSBYS WILL BE POSSIBLE BETWEEN 00Z-03/06Z BEFORE A STRONGER
PUSH OF DRIER N/NW FLOW MOVES IN. AFTER 03/06Z...THE N/NW WINDS
SHOULD BRING CLEARING SKIES/VFR CONDITIONS WITH SOME GUSTS BETWEEN
15-20 KTS MOST LIKELY AT KORF/KECG. HIGH PRESSURE PREVAILS
FRI...SOMEWHAT BREEZY NW FLOW WITH GUSTS TO 15-20 KT THROUGH THE
DAY AT KSBY...10-15 KT ELSEWHERE.
HIGH PRESSURE WILL PREVAIL SAT/SUN AND SLIDE OFF THE COAST MON-
TUE. VFR CONDITIONS UNDER MAINLY CLEAR SKIES. SOME INCREASE IN
MOISTURE COULD SEE SOME POTENTIAL FOR REDUCED CIGS/VSBYS 06-12Z IN
PATCHY FOG/LOW CIGS MON/TUE.
&&
.MARINE...
A COLD FRONT DROPS ACROSS THE REGION LATE THIS AFTERNOON AND EVENING
BRINGING SCT SHOWERS/TSTMS TO MAINLY NRN PORTIONS OF THE MARINE
AREA. ANY STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS AND
LARGE HAIL. A SUBSEQUENT NNW CAA SURGE FOLLOWS TONIGHT. MARGINAL SCA
CONDITIONS (15-20KT) ARE EXPECTED OVER THE BAY LATE TONIGHT INTO
EARLY FRIDAY MORNING. THE SOUND AND LOWER JAMES WILL REMAIN CAPPED
AT 15KT. THE DURATION OF THE SURGE IS NOT EXPECTED TO BE STRONG/LONG
ENOUGH TO PUSH SEAS TO 5 FT. THE WIND WILL LIGHTEN THROUGH THE DAY
FRIDAY AND LIKELY BECOME SEA-BREEZE DOMINATED OVER FAR SRN PORTIONS
LATER IN THE DAY. A SECONDARY NW SURGE AOB 15KT ARRIVES LATE FRIDAY
NIGHT INTO EARLY SATURDAY. OTHERWISE...HIGH PRESSURE SLOWLY BUILDS
IN TROUGH THE WEEKEND...BEFORE SETTLING OFF THE SOUTHEAST COAST
EARLY NEXT WEEK ALLOWING FOR A RETURN TO SSW FLOW AOB 15KT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EDT FRIDAY FOR
ANZ630>632-634.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...LKB
MARINE...AJZHazardous weather outlook, May 22, 2:24 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 224 PM EDT THU MAY 22 2014 MDZ021>025-VAZ049-062>064-071>078-082>086-090-091-094-099-100-231830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- LOUISA-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 224 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NCZ012>017-030>032-102-VAZ048-060-061-065>070-079>081-087>089-092- 093-095>098-231830- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE- SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 224 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, May 22, 3:01 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
301 PM EDT THU MAY 22 2014
VAZ049-062-221945-
GOOCHLAND-LOUISA-
301 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS LOUISA AND GOOCHLAND
COUNTIES THROUGH 345 PM EDT...
AT 300 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GREEN SPRINGS...OR ABOUT 7 MILES NORTHWEST OF LOUISA...MOVING
SOUTHEAST AT 20 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR LOUISA AIRPORT...AND...LOUISA
AT 315 PM EDT...MINERAL AT 325 PM EDT...PENDLETON AT 330 PM EDT...
CUCKOO AT 335 PM EDT...FREDERICKS HALL AT 340 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
BRIEF HEAVY DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3814 7821 3813 7817 3816 7809 3814 7805
3815 7801 3813 7798 3811 7784 3806 7775
3803 7774 3801 7769 3775 7780 3805 7828
LBROWNSpecial weather statement, May 22, 3:44 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT THU MAY 22 2014
VAZ064-073>075-222030-
CAROLINE-ESSEX-KING AND QUEEN-WESTMORELAND-
344 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTMORELAND...ESSEX...KING
AND QUEEN AND CAROLINE COUNTIES THROUGH 430 PM EDT...
AT 344 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GUINEA...OR ABOUT 9 MILES NORTHWEST OF BOWLING GREEN...MOVING EAST AT
30 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR RAPPAHANNOCK ACADEMY AT 355 PM
EDT...FORT A.P. HILL AT 400 PM EDT...PORT ROYAL AT 405 PM EDT...
SUPPLY AT 415 PM EDT...LORETTO AT 420 PM EDT...CHANCE AT 425 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3823 7725 3822 7723 3819 7724 3820 7722
3817 7718 3817 7714 3816 7712 3816 7707
3821 7705 3819 7691 3793 7699 3810 7754
3825 7738
ZIMMERMANSpecial weather statement, May 22, 4:32 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 432 PM EDT THU MAY 22 2014 VAZ064-072>074-222100- CAROLINE-ESSEX-KING AND QUEEN-KING WILLIAM- 432 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ESSEX...KING AND QUEEN... KING WILLIAM AND CAROLINE COUNTIES THROUGH 500 PM EDT... AT 432 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PENOLA...OR ABOUT 8 MILES SOUTH OF MILFORD...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GETHER...AND...DUANE FORK AT 440 PM EDT...BEULAHVILLE...AND...SALVIA AT 445 PM EDT...OWENTON... AND...NEWTOWN AT 450 PM EDT...INDIAN NECK...AND...BISCOE AT 455 PM EDT. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. LAT...LON 3796 7695 3775 7698 3786 7742 3798 7740 MINNICK
Local storm report, May 22, 4:45 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG WYNDHAM 37.70N 77.61W
05/22/2014 HENRICO VA TRAINED SPOTTER
SEVERAL TREES DOWNED IN WYNDHAM ALONG WITH HAIL UP TO
ONE INCH.
0443 PM HAIL WYNDHAM 37.70N 77.61W
05/22/2014 M1.00 INCH HENRICO VA TRAINED SPOTTER
SEVERAL TREES DOWNED IN WYNDHAM ALONG WITH HAIL UP TO
ONE INCH.
&&
EVENT NUMBER AKQ1400959
EVENT NUMBER AKQ1400960
MINNICKLocal storm report, May 22, 4:54 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
454 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 1 NW SWEET BRIAR PARK 37.63N 77.54W
05/22/2014 M0.88 INCH HENRICO VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1400961
MINNICKLocal storm report, May 22, 4:56 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 1 SSE ENGLISH HILLS 37.62N 77.55W
05/22/2014 M0.75 INCH HENRICO VA TRAINED SPOTTER
0456 PM TSTM WND GST 1 SSE ENGLISH HILLS 37.62N 77.55W
05/22/2014 E50 MPH HENRICO VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1400962
EVENT NUMBER AKQ1400963
MINNICKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:27 PM EDT | Special Marine Warning | AKQ | 33 min | |
| May 21, 8:28 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Mathews, Middlesex | 47 min |
| May 21, 9:08 PM EDT | Special Weather Statement | AKQ | Mathews | 22 min |
| May 22, 3:41 AM EDT | Small Craft Advisory | AKQ | 30 hr | |
| May 22, 3:01 PM EDT | Special Weather Statement | AKQ | Louisa | 44 min |
| May 22, 3:44 PM EDT | Special Weather Statement | AKQ | Caroline | 46 min |
| May 22, 3:44 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Louisa | 46 min |
| May 22, 4:00 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Richmond, Westmoreland | 45 min |
| May 22, 4:20 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Henrico, City of Richmond | 40 min |
| May 22, 4:32 PM EDT | Special Weather Statement | AKQ | King William | 28 min |
| May 22, 4:42 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Westmoreland | 33 min |
| May 22, 4:56 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, City of Hopewell and 1 more | 49 min |
| May 22, 5:01 PM EDT | Tornado Warning | AKQ | Charles City, Chesterfield, Henrico, City of Colonial Heights, City of Richmond | 29 min |
| May 22, 5:04 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William | 41 min |
| May 22, 5:15 PM EDT | Tornado Warning | AKQ | Essex, Richmond, Westmoreland | 30 min |
| May 22, 5:21 PM EDT | Flash Flood Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 2 more | 84 min |
| May 22, 5:41 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William | 34 min |
| May 22, 5:45 PM EDT | Tornado Warning | AKQ | Essex, Lancaster, Richmond | 30 min |
| May 22, 5:54 PM EDT | Special Marine Warning | AKQ | 96 min | |
| May 22, 5:56 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, King William, Middlesex | 34 min |
| May 22, 5:59 PM EDT | Tornado Warning | AKQ | Isle of Wight, Prince George, Southampton, Surry, Sussex | 31 min |
| May 22, 6:01 PM EDT | Special Marine Warning | AKQ | 89 min | |
| May 22, 6:14 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland, Richmond | 46 min |
| May 22, 6:27 PM EDT | Tornado Warning | AKQ | Gloucester, King and Queen, King William, Middlesex, New Kent, City of Williamsburg | 33 min |
| May 22, 6:29 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Franklin, City of Suffolk | 46 min |
| May 22, 6:37 PM EDT | Special Weather Statement | AKQ | Henrico, City of Hopewell, City of Richmond | 38 min |
| May 22, 6:57 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews, York, City of Hampton, City of Poquoson | 63 min |
| May 22, 7:07 PM EDT | Special Marine Warning | AKQ | 83 min | |
| May 22, 7:14 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 31 min |
| May 22, 7:23 PM EDT | Special Weather Statement | AKQ | Prince George, Surry, City of Hopewell | 67 min |
| May 22, 7:28 PM EDT | Special Marine Warning | AKQ | 62 min | |
| May 22, 7:33 PM EDT | Special Marine Warning | AKQ | 87 min | |
| May 22, 7:42 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 48 min |
Nearby
Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.